Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Infant has green mucus in diaper, taking antibiotics for chest congestion. Advice?

hi..i have a 7 month old boy, who was on antibiotics for chest congestion until saturday. He is better now but this morning i saw green mucous in his diaper. Now this has me worried, i do not want to subject my boy to any more antibiotics. He is otherwise, active, alert and playful. His appetite is also normal. Please advice.
Asked On : Sat, 1 Sep 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician, Surgery 's  Response

Some antibiotics used for chest infections or congestion can cause runny stools. In little babies, when the intestine empties really fast as in diarrhea or loose stools, the normal content of the intestine which has bile (green in colour) hurries out of the body and as it is not given time to digest the content of the intestine, unchanged bile may come out causing the green mucus in the diaper. Once the antibiotic is stopped, most of these get better. Something that helps this get better is the use of Lactobacillus powder but you would need to get the stool examined prior to that to rule out any treatable infection. Do contact me if you need any clarifications


Dr Antony Robert C
Child surgeon
Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor